MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 125 DEG AIMING ARM; ROD,FIXATION,INTRAMEDULLARY

OBERDORF SYNTHES PRODUKTIONS GMBH 125 DEG AIMING ARM; ROD,FIXATION,INTRAMEDULLARY
Catalog Number 03.037.215
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if complainant part will be returned for manufacturer review/investigation.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent a femoral nailing surgery with the right trochanteric femoral nailing system advanced (tfna) intramedullary nail for a sub-trochanteric femoral fracture on (b)(6) 2019.The fracture was difficult to reduce.Before implantation, the nursing staff and the surgeon tested to insert the lag screw into the nail and had no issues with the jig.During implantation, the nail and lag screw was implanted with some difficulty in the insertion of the nail.Distal cross bolts were then implanted and the jig was removed.In the final shots, the screw appeared to have missed the nail.The surgeon removed the lag screw and then with the assistance of another surgeon reinserted the lag screw after connecting the jig into the nail in-situ.X-rays were then taken and was confirmed that the lag screw was successfully re-positioned to the nail.The surgery was completed successfully with a surgical delay of 45 minutes.Patient outcome is unknown.Concomitant devices reported: unknown tfna nail (part# 04.037.028s, lot# h309035, quantity# 1); locking screw (part# 04.005.530s, lot# 2l43586, quantity# 1); locking screw (part# 04.005.534s, lot# 1l00738, quantity# 1); guide wire (part# 356.830s, lot# 3l79095, quantity# 2); synream reaming rod (part# 352.032s, lot# 3l74542, quantity# 1).This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device passed all the functional tests performed.Evidences confirm the absence of functionality issues on the returned device.Since no manufacturing related issue was identified and/or confirmed, review to the specific prm and prm line is not applicable.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot part: 03.037.215, lot: 9878231, manufacturing site: hägendorf, release to warehouse date: 27.May.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
125 DEG AIMING ARM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8730679
Report Number8030965-2019-65649
Device Sequence Number2003802
Product Code HSB
UDI-Device Identifier07611819655539
UDI-Public(01)07611819655539
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.215
Device Lot Number9878231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø3.2 F/PFNA BLADE; GUIDEWIRE Ø3.2 F/PFNA BLADE; LOCKSCR Ø5 L40 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L44 F/NAILS TAN LIGHT GREEN; SYNREAM REAMING ROD Ø2.5 SHORT L950; TFNA FEM NAIL Ø10 R 125° L380 TIMO15; GUIDEWIRE Ø3.2 F/PFNA BLADE; GUIDEWIRE Ø3.2 F/PFNA BLADE; LOCKSCR Ø5 L40 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L44 F/NAILS TAN LIGHT GREEN; SYNREAM REAMING ROD Ø2.5 SHORT L950; TFNA FEM NAIL Ø10 R 125° L380 TIMO15
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR